How Do You Go off of Neurontin

Discussion in 'Fibromyalgia Main Forum' started by Empower, Aug 19, 2010.

  1. Empower

    Empower New Member

    On this med, too many side effects

    Right now, I am ONLY taking 100 mg, still having side effects

    Dizziness, back pain, eye twitching

    Has anyone gone off of this med and if so how?
  2. 3gs

    3gs New Member

    I just stopped but wasnt on it long. call your pharmacy they can help you.

    didnt like it either-good luck
  3. kbak

    kbak Member

    The trick to going off the drug is to go very slowly. I did this. Cut your tablet into fourths, take 3 of them. Your body is going to have to ajust to the lower dosage so stay on that till your body ajusts and you don't have any mild withdrawl symptoms. Then you go to using 2 of the pieces and start the whole process over till your off. This takes time but you don't have the severe withdrawl of cold turkey.

    Or you can do it the hard way and go cold turkey and feel like super hell for a couple of weeks. Hope this helps.
    Take Care,
  4. Janalynn

    Janalynn New Member

    Are you taking that one a day? I remember when I took it I had 100 mg pills, so I don't know if it comes in less.

    If you're taking it more than once a day - cut it down on how many times you take it and stay at that level for a week or two.

    How long have you been taking it?

    you probably should ask your Doc. He should be able to advise you.
  5. Tizz

    Tizz New Member porcupines make love. VERY CAREFULLY!

    The effects you're feeling are common with gabapentin withdrawl. It needs to be lowered slowly and gradually, or you could actually have a seizure! This is one of those drugs that people should never stop suddenly, without tapering down.

  6. Beadlady

    Beadlady Member

    Tizz is totally right, it must be gradually lowered. I've taken this before and it always came in a capsule form so that is harder to reduce.
  7. winsco1

    winsco1 New Member

    I take neurontin or gabapentin and have taken it for about 2 yrs. You do have to gradually withdraw this medication however usually it is adjusted in doses of 300 mg at a time. the smallest form it is available in is a 100 mg capusule.

    If you are only taking 100 mg a day it should be safe to stop taking it. If you are taking 100 mg 3 times a day, since you are so sensitive to it you can drop 1 capusule or 100 mg every day for 3 days and that should do it for you.

    I am at work and am sitting here reading out of a current drug book to verify for myself what I am saying but if you feel uncomfortable call your doctor or pharmacy.

    I actually take 1200 mg a day for fibromyalgia pain and it has helped me but not everyone is alike.

    take care, Sara
  8. Empower

    Empower New Member

    I was only taking 100 mg total per day

    I did finally call the doctor and since I have only been on it couple of weeks and at a small dose, they said I could basically stop it

    Thanks for your replies
  9. ellikers

    ellikers New Member

    Good luck stopping it Empower! That is a really low does for Neurontin so I think it should be fine to just stop. If you do feel sicker after missing a does, you can try taking halves for a couple days.

    I tried that med in May and finally worked up to the "ideal" dosage of 600 mg twice a day and it made me feel awful (and I don't think it did a damn thing helpful) so I weaned off it over several days. I still dealt with yucky side effects of going off it (felt hungover for a couple days) but it worked out alright.

    I'm glad it works for some people, but man it did not work for me. Maybe it would help and be worth the groggy, head in dog, zombie-fied feeling if I was dealing with much worse pain.

    Take care Empower!